Do you get nausea or heartburn after taking vitamins or supplements? . To prevent stomach upset when taking vitamin pills
Know what you are taking.
If you take a multivitamin, check the ingredients to see if it contains iron. Iron is notorious for causing nausea and upset stomach. Be sure you really need a multivitamin with iron since excess iron has been associated with increased risk of heart disease. If your doctor has told you that you are iron deficient and must take iron, try taking it with food. This solves the problem for many people.
Take them in doses.
If you take a number of pills, dividing them into three separate doses so you do not take too many vitamins simultaneously. Take one dose with breakfast, another dose at lunch, and a final one at dinner.
Do not take vitamins at bedtime.
If you take a handful of vitamins or supplements and then lie down, you are more likely to experience heartburn and acid reflux problems. Wait at least thirty minutes before reclining after taking vitamin pills.
Take them with food.
Many people experience mild stomach upset when taking supplements on an empty stomach. If possible, take them for a meal. If you take supplements that must be taken on an empty stomach for better absorption, wait an hour after a meal so that absorption will be better, but my stomach still will not be completely empty.
Switch to liquid vitamins.
Liquid vitamins are usually better tolerated than tablets or capsules. Unfortunately, they also cost more, so do this only if nothing else works. There are several places online that sell liquid vitamins at competitive prices. There are also spray vitamins provided which is spritzed under the tongue and is absorbed directly into the bloodstream. This bypasses the digestive tract and should not cause stomach upset.
Finally, ask yourself if you really need to take supplements or rather it may be healthier to try to get nutrition from a better diet.